MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA4548L
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, laparoscopic low anterior resection with loop ileostomy, while the device was being applied to the bowel, staples did not deploy.The tissue was cut thinking that the staples had deployed.The open tissue was managed and stapled stump with another manufacturer's product.It was also reported that the device did not fire using a second loading unit which unexpectedly open bowel lumen.New instrument was required and sutures were placed.The surgical time was extended by more than 30 minutes.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: post market vigilance (pmv) led an evaluation of one photo and one device.The visual inspection of the returned photo depicts the single use loading unit(sulu) without the pushers advanced.No other visual abnormalities were observed.The visual inspection of the returned product noted the 4.8mm (sulu) was received with a full staple complement.The clinical instrument was received.Functionally; the sulu was loaded into the instrument and were applied to appropriate test media.The jaw closes smoothly, the pin slide advances fully, and the handle actuates smoothly into pre-clamped and clamped positions.The jaw opens, handle unlocks, and pin slide retracts when black release button is depressed.Acceptable staple formation was observed on test media.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.If information is provided in the future, a supplemental report will be issued.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7587048
Report Number2647580-2018-02804
Device Sequence Number13504034
Product Code GDW
UDI-Device Identifier10884521043183
UDI-Public10884521043183
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTA4548L
Device Catalogue NumberTA4548L
Device Lot NumberP7K1059MX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight69